It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-06-2012, 09:13 AM   #1
Newbie
(male)
 
Join Date: Dec 2012
Posts: 2
riverswallace HB User
ADD, Adderall, Strattera, & Wellbutrin

I tried taking Adderall in high school for my ADD - it helped but I stopped taking it. I seem to have the opposite side-effects as most other people I've read about: it completely subdues my personality - I can't hold a conversation, can't smile/laugh, don't enjoy anything, don't register emotions (my girlfriend says I'm a robot when I take it), and it makes me jittery and twitchy and obsessive. Worst of all by the time it wears off at night I can never calm my mind down and I almost always get hopelessly depressed. It was effective though at keeping me focused during the day though - I just eventually decided it wasn't worth it anymore. That was several years ago.

Recently I've been feeling like the quiet, subdued me (none of the other side effects though) even off Adderall. My doctor said it might be depression, and put me on Wellbutrin. I've been taking that for two months and don't feel much difference. My ADD is starting to become a real problem at school so I was put on Strattera, which I was told does not have the same effects as Adderall.

Since I started Strattera I've been feeling shaky and weak, and kind of weirdly obsessive. I don't think it's helping me focus much either.

Has anyone else had something like this, or someone with some advice?

 
Old 12-06-2012, 05:00 PM   #2
Newbie
(female)
 
Join Date: Dec 2012
Location: Atlanta
Posts: 6
bsua HB User
Re: ADD, Adderall, Strattera, & Wellbutrin

Quote:
Originally Posted by riverswallace View Post
I tried taking Adderall in high school for my ADD - it helped but I stopped taking it. I seem to have the opposite side-effects as most other people I've read about: it completely subdues my personality - I can't hold a conversation, can't smile/laugh, don't enjoy anything, don't register emotions (my girlfriend says I'm a robot when I take it), and it makes me jittery and twitchy and obsessive. Worst of all by the time it wears off at night I can never calm my mind down and I almost always get hopelessly depressed. It was effective though at keeping me focused during the day though - I just eventually decided it wasn't worth it anymore. That was several years ago.

Recently I've been feeling like the quiet, subdued me (none of the other side effects though) even off Adderall. My doctor said it might be depression, and put me on Wellbutrin. I've been taking that for two months and don't feel much difference. My ADD is starting to become a real problem at school so I was put on Strattera, which I was told does not have the same effects as Adderall.

Since I started Strattera I've been feeling shaky and weak, and kind of weirdly obsessive. I don't think it's helping me focus much either.

Has anyone else had something like this, or someone with some advice?
I know a lot of people with Wellburtin has made several of my friends have a lot of side effects all bad. I do know my son has been on several ADHD medicines and one caused him to be so obessive it was sad. He is on Concerta right now and it has been the ONLY one that works well with him. We even tried recently switching him to Ritilian LA and he was horrible. I do know that some can make you have these side effects b/c I saw my son go through them and it was so heart breaking. I know a couple people on Concerta and they have been okay. Just my experience as a mom.

 
Sponsors Lightbulb
   
Old 12-17-2012, 02:30 AM   #3
Senior Veteran
(male)
 
Thunor's Avatar
 
Join Date: Feb 2008
Location: Edmonton, Alberta, Canada
Posts: 547
Thunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB User
Re: ADD, Adderall, Strattera, & Wellbutrin

Quote:
Originally Posted by riverswallace View Post

. . . tried taking Adderall in high school . . . That was several years ago.

. . . it helped but . . .

. . . opposite side-effects . . . it completely subdues my personality . . .
How many years ago? How old were you when you last took it? How old are you now? The reason I ask this, is that stimulants tend to have the 'robot' or 'zombie' effect on children. Many boys who took Ritalin or Adderall in childhood complain about the zombie effect, reduced capacity for interest and emotion, etc. In adults, high doses of stimulants generally result in euphoria and high energy, while proper doses result in little to no felt effect, but a greater ability to focus.

Quote:
Originally Posted by riverswallace View Post

. . . it makes me jittery and twitchy and obsessive . . .

. . . by the time it wears off at night I can never calm my mind down and I almost always get hopelessly depressed . . .
This sounds to me like your dosage was too high. This is extremely common, unfortunately. You may benefit from a smaller dosage which should manage the jittery, twitchy feelings and the obsessiveness (though it's not guaranteed). Likewise, the Adderall crash (leading to fatigue - which results in the racing thoughts, and depression) is very well known, especially in cases where the dosage is too high for your own personal biochemistry.

Quote:
Originally Posted by riverswallace View Post

Recently I've been feeling like the quiet, subdued me (none of the other side effects though) even off Adderall. My doctor said it might be depression, and put me on Wellbutrin.
I recommend that you get a full physical. Get checked from top to bottom, including your thyroid. If you come back with a clean bill of physical health, I would give the depression diagnosis another look, it sounds possible to me. Depression can exacerbate your ADHD symptoms which may be why your ADHD feels more out of control than usual, and treating the depression may be the right move.

I'm a little surprised that he would start with Wellbutrin. Have you been tried on any other antidepressants? Wellbutrin is an atypical antidepressant, working on dopamine and norepinephrine rather than seratonin. Your doctor may have decided to try Wellbutrin because of your history of ADHD, it works in much the same way as stimulants, but you may look at a more mainstream antidepressant treatment instead.

Quote:
Originally Posted by riverswallace View Post

Since I started Strattera I've been feeling shaky and weak, and kind of weirdly obsessive. I don't think it's helping me focus much either.
My own experience with Strattera was extreme nausea coupled with somnolence so bad I couldn't trust myself to drive. I have only ever heard of one case of Strattera having any positive effects, I think the stuff is junk. My psychatrist and the in-house psychiatrist at the treatment facility I work at disagree with me.

Hope that helps.

 
Closed Thread

Tags
add, adderall, adhd, strattera, wellbutrin



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:29 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!